Home » Frequently asked Questions on Health » Why do I feel nausea on taking calcium and iron tablets?

Why do I feel nausea on taking calcium and iron tablets?

Q: I am 17 weeks pregnant and 2 weeks back, my doctor advised me to take iron and calcium supplements (Acucol and Anofir). I took it for 2-3 days. All 3 days, I had nausea and vomited everything I had. Later my doctor asked me to stop it for another 2 weeks and asked me to take calcium and iron rich foods. Will it be OK If I don't take these tablets after 2 weeks also? I do take approximately 300 ml milk, 200 ml curds, 3-4 almonds, cashews, dates, 1-2 orange, 1 banana other than regular food. My Hb level is 11.8. I am not taking any tablets now other than Doxinate. But still everyday I feel too much nausea and not feeling like having anything.

A:It is always better to depend on natural nutrients rather than taking supplements. Moreover supplements should be taken only when there is proven deficiency. Your daily intake of food and fruits is very good. You should try to add an apple a day to your diet. I do not know why your were given Acucal (not Acucol) and Anofer (not Anofir) concurrently since both contain calcium. Thus you are taking calcium twice. It is good that your doctor has now asked you to stop them. You need not take them even after 2 weeks. Doxinate is not very effective. It has been discontinued in USA, Britain etc. After the first trimester, pregnancy related nausea and vomiting will gradually go away. In the meantime make sure that you take adequate amounts of fluids. There is no mention of the most important medicine which you MUST take - folic acid (to prevent neural tube defects in the baby). You can take either Folet or Folvite brand of folic acid 5 mg daily till labour.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------